Arkansas, 2016Damaging Wind in Arkansas, March 3, 2016
March 3, 2016 · NWS SHV · 1 event in 1 county or zone
Scattered elevated showers and thunderstorms developed over Central and Southeast Oklahoma during the evening of March 2nd, ahead of a fast moving upper level disturbance. These showers and thunderstorms quickly moved into the northern sections of Southwest Arkansas after midnight on March 3rd, and developed into a narrow northeast to southwest line as it moved across northern Hempstead and…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered elevated showers and thunderstorms developed over Central and Southeast Oklahoma during the evening of March 2nd, ahead of a fast moving upper level disturbance. These showers and thunderstorms quickly moved into the northern sections of Southwest Arkansas after midnight on March 3rd, and developed into a narrow northeast to southwest line as it moved across northern Hempstead and Nevada Counties. Gusty winds in excess of 50 mph were common with these storms, with a 52 mph wind gust recorded in Dequeen at 1234 am, with these winds likely strengthening as the storms moved across northern Nevada County. A roof was peeled off of a mobile home northeast of Prescott and a large pine tree was also downed in this same area as these storms raced across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 2, 11:37 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 2, 11:37 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST WED MAR 2 2016
.AVIATION...
MVFR CIGS CONTINUE TO DEVELOP AND SPREAD NWD...AS LL MOISTURE
INCREASES AHEAD OF ANOTHER COLD FRONT. AN AREA OF TSTMS IS ONGOING
ACROSS SERN OK...AND THIS CONVECTION WILL DIP SEWD DURING THE
OVERNIGHT HOURS THROUGH THE FIRST HALF OF TUESDAY. VFR CONDITIONS
WILL GRADUALLY RETURN TO THE SITES FROM W TO E BETWEEN 16-22Z.
OTHERWISE...SLY WINDS 5-10 KTS OVER THE ERN HALF OF THE REGION...
AND 10-15 OVER THE WRN HALF OVERNIGHT. WINDS WILL VEER AROUND TO
THE W AND NW AFTER FROPA TUESDAY...WITH SPEEDS 10-15 KTS WITH
HIGHER GUSTS. WIND SPEEDS WILL DECREASE TO 5 KTS OR LESS QUICKLY
AFTER SUNSET. /12/
&&
.PREV DISCUSSION... /ISSUED 1031 PM CST WED MAR 2 2016/
DISCUSSION...
MAIN CHANGES TO THE THIS FORECAST WAS TO MAKE ADJUSTMENT TO THE
SURFACE WINDS FOR THE REST OF THE OVERNIGHT PERIOD AND FOR THE DAY
ON THURSDAY...WHICH WILL RESULT IN A LAKE WIND ADVISORY FOR MUCH
OF EAST AND NORTHEAST TEXAS FROM 9 PM TO 6 AM CST THURSDAY...DUE
TO A TIGHT PRESSURE GRADIENT OVER THE AREA. ALSO INCLUDED A LAKE
WIND ADVISORY FOR THE ENTIRE FOUR STATE REGION FROM 9 AM CST TO 6
PM CST DUE TO THE TIGHT PRESSURE GRADIENT WITH THE SURFACE LOW AND
A PASSING COLD FRONT IN WAKE OF THE DEPARTURE OF THE LOW PRESSURE
SYSTEM. WINDS WILL BE MORE SOUTHERLY FOR EAST AND NORTHEAST TEXAS
FOR THE OVERNIGHT LAKE WIND ADVISORY THEN FROM THE WEST TO
NORTHWEST FOR THE LAKE WIND ADVISORY FROM 9 AM TO 6 PM. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 75 44 69 / 10 20 0 0
MLU 49 73 44 64 / 20 40 0 0
DEQ 47 70 34 66 / 30 20 0 0
TXK 51 72 41 65 / 20 20 0 0
ELD 48 71 39 64 / 20 40 0 0
TYR 57 74 44 72 / 10 10 0 0
GGG 58 76 43 70 / 10 20 0 0
LFK 58 81 45 73 / 10 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR LAZ001>006-
010>014-017>022.
OK...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR OKZ077.
TX...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR TXZ108>112-
124>126-136>138-149>153.
&&
12Hazardous weather outlook, Mar 2, 11:48 AM CST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST WED MAR 2 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1148 AM CST WED MAR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE POSSIBLE BEGINNING BEFORE DAYBREAK EARLY
THURSDAY MORNING AND CONTINUING UNTIL AROUND MIDDAY THURSDAY...MAINLY
EAST OF A LINE FROM VALLIANT OKLAHOMA TO TOLEDO BEND
RESERVOIR...AS A COLD FRONT MOVES INTO THE AREA. SMALL HAIL IS
POSSIBLE IN THE STRONGER STORMS...HOWEVER...SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
THUNDERSTORMS ARE ALSO EXPECTED BEGINNING LATE SATURDAY NIGHT AND
CONTINUING INTO TUESDAY AS A SERIES OF UPPER LEVEL TROUGHS MOVE
ACROSS THE REGION. THE MOST LIKELY PERIOD FOR SEVERE WEATHER IS
EXPECTED TO BE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.
VII
In the hours before
Special weather statement, Mar 3, 12:14 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST THU MAR 3 2016
ARZ050-051-OKZ077-030715-
HOWARD AR-SEVIER AR-MCCURTAIN OK-
1214 AM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...SEVIER AND
MCCURTAIN COUNTIES UNTIL 115 AM CST...
AT 1213 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF CLOUDY...OR 26 MILES NORTHEAST OF HUGO...MOVING
EAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...HORATIO...UMPIRE...BROKEN BOW...LOCKESBURG...GILLHAM...ATHENS...
WRIGHT CITY...VALLIANT...MILLERTON...RUFE...OAK HILL...HOLLY CREEK...
GOLDEN...LEBANON...BETHEL...PICKENS...SHERWOOD...EAGLETOWN AND WEST LINE.
LAT...LON 3419 9447 3419 9424 3436 9425 3435 9403
3392 9412 3400 9516 3423 9515 3425 9505
3445 9504 3451 9446
TIME...MOT...LOC 0613Z 273DEG 47KT 3424 9513
06Special weather statement, Mar 3, 12:54 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST THU MAR 3 2016
ARZ050-051-060-061-030745-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-SEVIER AR-
1254 AM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOWARD...EAST
CENTRAL SEVIER...NORTHERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES
UNTIL 145 AM CST...
AT 1253 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MEYERS
TO NEAR LOCKESBURG...AND MOVING EAST AT 60 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...LOCKESBURG...BLEVINS...CORINTH...CENTER POINT...
MCCASKILL...OZAN...SILVER RIDGE...MUDDY FORK AND BOUGHTON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3418 9382 3401 9382 3401 9375 3395 9353
3396 9347 3396 9338 3390 9330 3384 9329
3381 9317 3374 9326 3395 9419 3419 9390
TIME...MOT...LOC 0653Z 280DEG 52KT 3457 9345 3400 9415
24Special weather statement, Mar 3, 1:08 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CST THU MAR 3 2016
ARZ050-051-059>061-070-071-TXZ097-030815-
NEVADA AR-HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-
LAFAYETTE AR-SEVIER AR-BOWIE TX-
108 AM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...LITTLE
RIVER...SOUTHEASTERN HOWARD...NORTHERN MILLER...SOUTHEASTERN
SEVIER...NEVADA...HEMPSTEAD AND NORTHEASTERN BOWIE COUNTIES UNTIL 215
AM CST...
AT 108 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRATER OF DIAMONDS
STATE PARK TO 8 MILES NORTH OF NEW BOSTON...AND MOVING EAST AT 60
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...WAKE VILLAGE...ASHDOWN...NASHVILLE...PRESCOTT...STAMPS...
LEWISVILLE...MINERAL SPRINGS...NASH...HOOKS...RED LICK...EMMET...WILTON...
PERRYTOWN...ROSSTON...GARLAND...TOLLETTE...FULTON AND OGDEN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3372 9310 3364 9311 3326 9364 3356 9458
3397 9403
TIME...MOT...LOC 0708Z 286DEG 54KT 3402 9371 3359 9445
24Thunderstorm Wind, Nevada
- When
- March 3, 1:35 AM CST
- Where
- Nevada County, 0.86 mi NW of Boughton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.859, -93.341
A roof was peeled off of a mobile home along Highway 67 northeast of Prescott. A large pine tree was also downed across Highway 67 as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, March 3 to 4, 20161 death · 1 injured · 1 event
- Winter Weather in West Virginia, March 3, 201610 injured · $100,000 · 2 events
- Tornado and Hail in Alabama, March 3, 2016$45,000 · EF1 · 6 events
- Winter Weather in West Virginia, March 3, 2016$105,000 · 7 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 2016$75,000 · 4 events
- Damaging Winds in Georgia, March 3, 2016$27,000 · 55 kt wind · 2 events
- Damaging Winds in Florida, March 3, 2016$14,000 · 60 kt wind · 13 events
- Hail and Damaging Wind in Mississippi, March 3, 2016$1,000 · 1.25 in hail · 20 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 201615 events
- Winter Weather in Virginia, March 3 to 4, 201615 events
- Winter Weather in Maryland, March 3 to 4, 201614 events
- Winter Storm and Winter Weather in New Jersey, March 3 to 4, 201614 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613937.